MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA MARKER; BREAST TISSUE MARKER

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA MARKER; BREAST TISSUE MARKER
Model Number SMEC10R
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review:the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Visual inspection:the sample was not returned; therefore, visual inspection could not be performed.Functional/performance evaluation: the sample was not returned; therefore, functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: image/photo was not provided; therefore, a review could not be performed.Conclusion: the sample was not returned.No photos were provided for review.Therefore, the investigation is inconclusive for the reported reaction issue.Per the reported event details, the patient stated to likely have a nickel allergy however no confirmation of the allergy was provided.Per the instructions for use, the device contains three resorbable polyglycolic acid (pga) pads, one polyethylene glycol (peg) push pellet, and one titanium or biodur 108 wireform.Additionally, the ifu states, "patients with a known hypersensitivity to the materials listed in the device description may suffer an allergic reaction to this implant".Therefore, it is likely patient factors contributed to this event.However, based upon the available information, the definitive root cause is unknown.Labeling review: the current senomark ultra breast tissue marker instructions for use (ifus) state: general information and device description: - the marker consists of 3 absorbable polyglycolic acid(pga) pads that are essentially resorbed in approximately 12 weeks.The center poad contains a titanium or biodur 108 wireform with an interwoven polyvinyl alcohol (pva) polymer for permanent ultrasound enhancement.- the wireform is intended for long-term radiographic marking of the biopsy site.The pva polymer is intended for long-term sonographic marking of the biopsy site.Contraindications: - patients with a known hypersensitivity to the materials listed in the device description may suffer an allergic reaction to this implant.Precautions: - the device should only be used by physicians trained in the percutaneous biopsy procedures.- do not use if the temperature indicator is black.Complications: - potential complications of breast tissue marker placement may include, but are not limited to: hematoma, hemorrhage, infection, adjacent tissue injury and pain.Directions for use: - confirm final breast tissue marker position with imaging.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post breast tissue marker placement, the patient allegedly had an allergic reaction of swelling and rash around the area.It was further reported that the patient was treated with antibiotics.Reportedly, a few months later the marker was removed during a scheduled lumpectomy, following the lumpectomy the swelling and rash went away and have not returned.

Brand Name
SENOMARK ULTRA MARKER
Common Device Name
BREAST TISSUE MARKER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6730514
Report Number2020394-2017-00824
Device Sequence Number19175264
Product Code NEU
UDI-Device Identifier00801741032035
UDI-Public(01)00801741032035
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model NumberSMEC10R
Device Catalogue NumberSMEC10R
Device Lot NumberVT15B0088
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2017
Initial Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;